Campus Units

Physics and Astronomy, Mathematics, Ames Laboratory

Document Type

Article

Publication Version

Published Version

Publication Date

1985

Journal or Book Title

Journal of Mathematical Physics

Volume

26

Issue

9

First Page

2196

Last Page

2200

DOI

10.1063/1.526846

Abstract

Time‐independent wave propagation is treated in media where the index of refraction contains a random component, but its mean is invariant with respect to translation in some direction distinguishing the wave propagation. Abstract splitting operators are used to decompose the wave field into forward and backward traveling components satisfying a coupled pair of equations. Mode‐coupled equations follow directly from these after implementing a specific representation for the abstract splitting operators. Here we indicate a formal solution to these equations, concentrating on the diffusion regime, where we estimate the forward‐ and backscattering contributions to the mode specific diffusion coefficients. We consider, in detail, random media with uniform (random atmosphere) and square law (stochastic lense) mean refractive indices.

Comments

This article is published as Evans, J. W. "Splitting methods for time‐independent wave propagation in random media." Journal of mathematical physics 26, no. 9 (1985): 2196-2200, doi:10.1063/1.526846. Posted with permission.

Copyright Owner

American Institute of Physics

Language

en

File Format

application/pdf

Included in

Physics Commons

Share

COinS